MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSTD215STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during thrombectomy procedure, when the physician used the subject guidewire to guide the pro18 microcatheter through the blood vessels, he found that the guidewire was difficult to torque control and advance.After withdrawing it for external inspection, it was discovered that the coating at the tip of the guidewire was fractured.Sthe subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the guidewire was returned with numerous fractured along the distal end of the nitinol tubing from 209cm with the platinum coil exposed, stretched and the core wire exposed.Unable to perform functional test due to defects.The reported events is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire distal tip broken/fractured during use was confirmed during analysis.The reported guidewire difficulty to advance and guidewire torque problem could not be replicated; however, the analysis results are consistent with the reported event.The device failed to meet specification when returned, based on the damage noted.It was reported that after delivering the long sheath and aspiration catheter into position, when the physician used the subject guidewire to guide the microcatheter through the blood vessels, he found that the guidewire was difficult to torque control and advance.After withdrawing it for external inspection, it was discovered that the coating at the tip of the guidewire was fractured.Additional information provided by the customer indicated that continuous flush was set up and maintained throughout the clinical procedure and the patient's anatomy was moderately tortuous.The same microcatheter was used to finish the procedure, friction/resistance was encountered during the procedure, and the guidewire was positioned within the m1 when the issue occurred.The guidewire was returned and it was confirmed that the distal end of the guidewire had fractured in several locations, there was also evidence of stretching to the platinum coil to the distal end.A functional test was unable to be performed due to the damage noted.The damage noted to the device is consistent with the reported events.It is likely that there may have been some anatomical and/or procedural factors present during use which may have caused or contributed to the reported friction during advancement of the guidewire and subsequent guidewire fracture.An assignable cause of procedural factors will be assigned to the reported guidewire difficult to advance, guidewire distal tip broken/fractured during use and guidewire torque problem and to the analyzed guidewire distal tip broken/fractured during use and guidewire distal tip stretched, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO SELECT-14 STANDARD ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key24105511
Report Number3012931345-2026-00009
Device Sequence Number5987421
Product Code MOF
UDI-Device Identifier07613327508499
UDI-Public(01)07613327508499(17)280607(10)0000843994
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSTD215STR
Device Lot Number0000843994
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/26/2025
Supplement Date Received by Manufacturer02/17/2026
Initial Report FDA Received Date01/17/2026
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRO18 MICROCATHETER (UNKNOWN).
Patient SexUnknown
Patient RaceAsian